MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS TIBIAL POLY BEARING 16MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS TIBIAL POLY BEARING 16MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products & mdrs (b)(4) ti oss lkg axle cap and scrw lot# unk mdr: 0001825034-2023-00311 (b)(4) ti oss poly tib bushing set lot# unk mdr: 0001825034-2023-00312 (b)(4) ti oss 7cm rt sgmt dstl fmr lot# unk mdr: 0001825034-2023-00340 associated product (b)(4) ti oss 67mm mod tib bsplt lot# unk.
 
Event or Problem Description
It was reported the patient's knee is unstable due to varus/valgus stress and it appears the axle, yoke, and/or femoral bushings have failed.It is noted the patient is planned to be revised.Attempts to gather additional information are underway but no additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified sign of use with nicks, worn and gouges.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Radiographs were provided, but not reviewed as poly wear is not visible via x-ray.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
The product has been received by zimmerbiomet.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products & mdrs 150477  oss poly femoral bushings lot# unk mdr: 0001825034-2023-00312.Additional associated products: cp0002527 ti oss reinforced yoke lot# unk.Cp0002528 ti oss lkg axle cap and scrw lot# unk.Cp0002525 ti oss 7cm rt sgmt dstl fmr lot# unk.
 
Event or Problem Description
It was reported that the patient was revised due to the knee being unstable to varus/valgus stress.The bearing and bushings were revised, all other implants remained.No additional information available as multiple attempts were made; however, no further information was received.As no additional information has been received, we are unable to provide further information.

Brand Name
OSS TIBIAL POLY BEARING 16MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16387082
Report Number0001825034-2023-00310
Device Sequence Number20238513
Product Code JDI
UDI-Device Identifier00880304006485
UDI-Public(01)00880304006485(17)210804(10)093230
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2021
Device Model NumberN/A
Device Catalogue Number150412
Device Lot Number093230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/20/2023
06/30/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date06/28/2023
07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale